Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Mirtazapine / Remeron conclusion?????? Waki

Posted by Sad Panda on September 4, 2004, at 3:53:57

In reply to Mirtazapine / Remeron conclusion??????, posted by Waki on September 3, 2004, at 17:13:37

> I am confused by some posting conclusions.
>
> Whats the final 411 on the med called Mirtazapine / Remeron?
>
> I am specificly looking for one of these three answers.
>
> 1) It's sedating and after a couple weeks at higer doses becomes stimulating.
>
> 2) Is sedating
>
> 3) Is stimulating and can even cause anger.
>
> 4) If I missed a possibality please add it in to my three.
>
> Thanx.
>

Mirtazapine is a strange drug the rarely is of much use on it's own, but it's a great to add on to an SSRI or Effexor. It has three distinctly different actions at several different receptor sites.

1. It is the most potent antihistamine available, making it extremely sedating at low doseages.

2. After it has saturated H1 receptors, it then proceeds to block 5-HT2 & 5-HT3 receptors which provides relief from SRI induced side effects at medium doseages(insomnia, anorgasmia, night sweats & nausea).

3. At high doseages it antagonises NE Alpha-2 receptors which can be stimulating in a good way or a bad way. It was the bad kind for me & caused me to be cranky, irritability & gave me mild RLS.

If you haven't had any luck with the SRI kind of drugs, try an NRI type TCA such as Nortriptyline first.

Cheers,
Panda.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[386277]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sad Panda thread:386220
URL: http://www.dr-bob.org/babble/20040830/msgs/386277.html